The Lupus Forum banner

1 - 3 of 3 Posts

·
Registered
Joined
·
893 Posts
Discussion Starter #1
Not at all sure where best to post this, so feel free to move..

Am at the end of my taper with Prednisolone for aggresssive lichen planus.
This week have arrived down Saturday to 5mg.

Its not enough. The rash comes back ( not that it ever went away this time entirely) with a vengence.

Last night went to bed with it all rasing its head in my vulva,anal, mouth, tongue area. My hands are getting like Rhino hide and cracking.

None of the above is as bad as it can be I assure you.

I was told by the Dermie 6th Dec that it should take 8 weeks if drug induced ( Mepacrine) to be out of my system.
Meanwhile my Rhumatologist saw me a couple of weeks ago and has suggested that its possible after I finish the steroids to go into a flare. Then he suggested that course action is to put me on low maintainence dose of steroids for the flare if needed.

So this is where Im at:-

Desparate last night, I took 15mg of steroids thinking ' I cant cope so Im going to self medicate upwards.
I wanted to stop so the Dermatologist who is taking a biopsy next Saturday could see almost 3 months later its looks pretty awful.

The toughness and general inflammation makes my hand skin unable to stretch properly as I reduce the steroids and all along the life lines and all the other lines I get cracks where it literally tears apart, so infection is a worry also. I have to use gloves for everything. Cant wash myhands as it so painful.

This is futile as the evidence without stopping speaks for itself so Im not sure quite what I was thinking.

My son has scarlett fever so he's sleeping in my bed...so justifying the re uptake of steroids was a no brainer really.

Im going to see the Dermie I know...but Im worried about how long this is taking to come out of my system. Ive read reports about how geneally lichen planus takes its course but nothing for an aggressive drug induced.

Then there is the concern about being longer than the original plan on steroids.

Any input gladly received.
 

·
Registered
Joined
·
2,404 Posts
Nicky, I am really surprised that the mepacrine seems to have upset you. It did wonders for my skin.

I cannot claim to have ever had the problems you have had, and I really feel for you.

5mgms. steroids is never enough to keep my symptoms in check., despite methotrexate which should help me get by with less.

7.5 mgms of steroid is known as "the Golden dose" as it is what your body would produce naturally and so has few side effects. I am on much more at the moment but coming down.

Dr. D'Cruz told me that if 7.5mgms does it for me then the benefits of going down to 5mgms or less are negligible and may well be outweighed by an increase in symptoms.

I am a little concerned that you are nursing your Son while on steroids. It may be worth letting your GP know.
x Lola
 

·
Registered
Joined
·
893 Posts
Discussion Starter #3
Thanks LolaLola

Yes nursing him was considered re the steroids also the open wounds in hands.
Scarlet fever is a notifiable disease, so being le weekend Ive let as many of his friends know about it and Monday Im meant to let both the GP and school know.

Managed to catch up on some sleep but also managed to tip the irish porridge oat packet sitting by the milk into my tea this am!.

Reading your post I think I should have posted on what is the average ideal dosage for general maintainence.... I think had I not tapered down to 5 then 10mg may have been a trade off re still symtomatic.
I was coping anyway.

I just love this site as your all so insightful - thankyou:)
 
1 - 3 of 3 Posts
Top